MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT

C.R. BARD INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT
Catalog Number PWM030
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the purewick male external catheters edge of pouch insertion hole caused a pressure injury to the shaft of patient's penis.No medical intervention was reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it state: warnings: do not use on irritated or compromised skin.Do not cover fresh surgical wounds with the device.Do not use the device with any material or in any position that does not allow for sufficient airflow.To avoid potential skin injury, never pull the device directly away from the user.Always peel in the direction from head to foot.Discontinue use if an allergic reaction occurs.After use, this product may be a potential biohazard.Dispose of in accordance with applicable local, state, and federal laws and regulations.Precautions: not recommended for users who are: agitated, combative, or uncooperative and might remove the device.Having frequent episodes of bowel incontinence without a fecal management system in place.Experiencing skin irritation or breakdown at the site.Do not use barrier cream on the penis or public skin around the base of the penis when using the device.Creams may impede suction or weaken adhesive.Proceed with caution in users who have undergone recent surgery of the external urogenital tract, penis, or public area.Always assess skin for compromise and perform perineal care prior to placement of a new device.Recommendations: perform each step with clean technique.Assess product placement and user¿s skin every 2 hours or per hospital protocol.Change suction tubing per hospital protocol or at least every thirty (30) days.The dhr review could not be performed without a lot number.All available udi information is being provided.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key23735147
Report Number1018233-2025-10866
Device Sequence Number10615681
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPWM030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale